Alert archive / Idaho / High Wind Warnings in 2008
High Wind Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this high wind warning at May 20, 2008, 7:20 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2008, 7:20 PM MDT (01:20 UTC)
- Expired
- May 21, 2008, 12:00 AM MDT
- In force
- 5 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 210120 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 720 PM MDT TUE MAY 20 2008 IDZ017-021-210600- /O.UPG.KPIH.WI.Y.0016.000000T0000Z-080521T0900Z/ /O.NEW.KPIH.HW.W.0003.080521T0120Z-080521T0600Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 720 PM MDT TUE MAY 20 2008 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THIS IS AN UPGRADE FROM THE WIND ADVISORY. A STRONG COLD FRONT WILL PASS THROUGH THE EASTERN MAGIC VALLEY AND THE LOWER SNAKE RIVER PLAIN THIS EVENING. WEST WINDS WITH THE COLD FRONT WILL INCREASE TO 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH. AREAS OF BLOWING DUST REDUCING VISIBILITIES TO NEAR ZERO WILL BE POSSIBLE WITH THESE WINDS. WINDS WILL GRADUALLY DIMINISH AROUND MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IDZ022-210600- /O.NEW.KPIH.HW.W.0003.080521T0120Z-080521T0600Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND 720 PM MDT TUE MAY 20 2008 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. A STRONG COLD FRONT WILL PASS THROUGH THE SOUTHERN HIGHLANDS THIS EVENING. WEST WINDS WITH THE COLD FRONT WILL INCREASE TO 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH. AREAS OF BLOWING DUST REDUCING VISIBILITIES TO NEAR ZERO WILL BE POSSIBLE WITH THESE WINDS. WINDS WILL GRADUALLY DIMINISH AROUND MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IDZ020-210600- /O.CON.KPIH.WI.Y.0016.000000T0000Z-080521T0900Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 720 PM MDT TUE MAY 20 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT WEDNESDAY. SOUTHWEST WINDS OF 30 TO 40 MPH IN THE UPPER SNAKE RIVER PLAIN WILL GUST UP TO 50 MPH. BEFORE TAPERING OFF EARLY WEDNESDAY MORNING. THE WINDS WILL RESULT IN AREAS OF BLOWING DUST SHARPLY REDUCING VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KPIH 210445 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1045 PM MDT TUE MAY 20 2008 IDZ017-021-211000- /O.CAN.KPIH.HW.W.0003.000000T0000Z-080521T0600Z/ /O.EXB.KPIH.WI.Y.0016.000000T0000Z-080521T1200Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS 1045 PM MDT TUE MAY 20 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 AM MDT WEDNESDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MDT WEDNESDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. SOUTHWEST WINDS OF 25 TO 35 MPH IN THE UPPER SNAKE RIVER PLAIN WILL GUST UP TO 45 MPH BEFORE TAPERING OFF WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IDZ022-210600- /O.CON.KPIH.HW.W.0003.000000T0000Z-080521T0600Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND 1045 PM MDT TUE MAY 20 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. WEST WINDS BEHIND THE COLD FRONT OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH WILL CONTINUE UNTIL MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ IDZ020-211000- /O.EXT.KPIH.WI.Y.0016.000000T0000Z-080521T1200Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 1045 PM MDT TUE MAY 20 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM MDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM MDT WEDNESDAY. SOUTHWEST WINDS OF 25 TO 35 MPH IN THE UPPER SNAKE RIVER PLAIN WILL GUST UP TO 45 MPH BEFORE TAPERING OFF WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KPIH 210610 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1210 AM MDT WED MAY 21 2008 IDZ022-210715- /O.EXP.KPIH.HW.W.0003.000000T0000Z-080521T0600Z/ SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...MALAD CITY...OAKLEY...ROCKLAND 1210 AM MDT WED MAY 21 2008 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS HAVE DIED DOWN IN THE SOUTH CENTRAL HIGHLANDS. ISOLATED LOCATIONS MAY STILL SEE WIND GUSTS UP TO 60 MPH FOR THE NEXT COUPLE HOURS BUT THE WIDESPREAD HIGH WINDS ARE NO LONGER OCCURRING. $$ IDZ017-020-021-211200- /O.CON.KPIH.WI.Y.0016.000000T0000Z-080521T1200Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... FORT HALL...AMERICAN FALLS 1210 AM MDT WED MAY 21 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS MORNING. SOUTHWEST WINDS OF 25 TO 35 MPH IN THE UPPER SNAKE RIVER PLAIN WILL GUST UP TO 45 MPH BEFORE TAPERING OFF WEDNESDAY MORNING. A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this high wind warning went out at May 20, 2:16 PM MDT, 5 hours 4 minutes earlier.
Area forecast discussion, May 20, 2:16 PM MDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 216 PM MDT TUE MAY 20 2008 .DISCUSSION...TONIGHT THROUGH NEXT TUESDAY. THE LATEST SATELLITE IMAGERY WAS SHOWING A LOW PRESSURE SYSTEM ADVANCING EAST INTO WEST-CNTRL BC THIS AFTERNOON AS A SIGNIFICANT SHORT-WAVE FEATURE WAS ROTATING THROUGH THE BASE OF THE TROUGH INTO THE OREGON COAST. CONVECTION/THUNDERSTORM ACTIVITY WAS FIRING ALONG AND BEHIND THE ASSOCIATED SURFACE COLD FRONT EARLIER TODAY WHICH IS NOW POSITIONED FROM NEAR MCCALL SW THROUGH ROME OREGON WITH STRONG PRESSURE FALLS NOTED ACROSS CNTRL IDAHO. AT THIS TIME...THE NAM APPEARS TO HAVE OVER-DEVELOPED THE CONVECTIVE POTENTIAL ACROSS SE IDAHO (AT LEAST FOR THIS AFTERNOON) WHEREAS THE GFS WAS SHOWING WEAKER POTENTIAL FOCUSED MAINLY ACROSS THE CNTRL MOUNTAINS AND SNAKE VALLEY LATE THIS AFTERNOON AS THE SURFACE COLD FRONT PROGRESSED INTO/THROUGH THE REGION AROUND 6PM. THE SURFACE PRESSURE GRADIENT INCREASES DRAMATICALLY THIS EVENING ALONG WITH DECENT LOW LEVEL COLD ADVECTION (INDICATIVE OF A STRENGTHENING FRONT) BEHIND THE FRONT PASSAGE. THUS HAVE ISSUED A WIND ADVISORY FOR THE SNAKE VALLEY WITH WINDS EXPECTED TO RAMP UP INTO ADVISORY LEVELS BETWEEN 3 AND 6PM AND THEN CONTINUE INTO THE EARLY MORNING HOURS BEFORE BEGINNING TO DECOUPLE. THE AFOREMENTIONED SHORT-WAVE FEATURE DIGS INTO THE REGION OVERNIGHT AND WEDNESDAY CLOSING OFF A BROAD UPPER LOW OVER THE NRN GREAT BASIN PRODUCING MODEST PRECIPITATION TOTALS OVER THE ERN HIGHLANDS TONIGHT AND THEN FAIRLY DECENT AMOUNTS WEDNESDAY. WITH THE HENRYS FORK AND TETON RIVERS (AND ASSOCIATED TRIBUTARIES) ALREADY SWOLLEN DUE TO UNSEASONABLY WARM TEMPS THE LAST SEVERAL DAYS THE COMBINATION COULD BE POTENTIALLY SIGNIFICANT AND FLOOD WARNINGS HAVE BEEN ISSUED FOR THOSE RIVERS THROUGH A GOOD PORTION OF THE WEEK. COOL AND WET CONDITIONS ARE EXPECTED TO CONTINUE INTO THE WEEKEND AS THE UPPER LOW DIGS SOUTH INTO THE SRN GREAT BASIN AND STRENGTHENS PLACING SE IDAHO IN PRIME POSITION FOR MODERATE TO STRONG WRAP AROUND MOISTURE INTO THE ERN HIGHLANDS WHICH SHOULD ONLY SERVE TO EXACERBATE THE ONGOING RIVER PROBLEMS. HUSTON && .AVIATION...UPPER RIDGE THAT WAS OVER SE IDAHO HAS MOVED INTO WY WITH STRONG PACIFIC UPPER TROF FOLLOWING CLOSELY BEHIND. SATELLITE/RADAR IMAGERY AT 1930Z SHOWS EXTENSIVE MID- AND HIGH LEVEL CIGS STREAMING INTO ID AHEAD OF THE TROF WITH A FEW -SHRA BEGINNING TO POP UP NEAR KBYI. ASSOCIATED COLD FRONT IS IN ERN OREGON AND WILL SWEEP ACROSS THE REGION THIS EVE. EXPECT SCT -SHRA AND ISOLD -TSRA TO DEVELOP OVER MOST OF SE ID OVER NEXT 4 TO 6 HRS...THUS HAVE INCLUDED VCTS IN ALL LOCAL TAFS. MOST OF THE CONVECTION SHOULD REMAIN HIGH-BASED SO EXPECTING VFR CONDITIONS EXCEPT FOR SPOTTY MVFR NEAR HEAVIER PRECIP CELLS. WIND ADVISORY IN EFFECT FOR THE SNAKE RIVER PLAIN UNTIL WED/0900Z AS GRADIENT AHEAD AND BEHIND THE FRONT WILL PRODUCE GUSTS 25-30 KTS. UPPER TROF DIVES SOUTH AND EAST INTO WY/UT TOMORROW WITH BROAD AREA OF WRAP-AROUND -SHRA FORECAST FOR AREAS EAST OF KSUN-KBYI LINE AND ACCOMPANYING MVFR-IFR CIGS IN THE ERN HIGHLANDS. WARANAUSKAS && .FIRE WEATHER...STRONG UPPER TROUGH CURRENTLY IN WA/OR CONTINUES TO MAKE STEADY EASTWARD PROGRESS AND WILL ARRIVE IN ERN IDAHO THIS EVENING. SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE VICINITY OF THE SURFACE COLD FRONT AS IT MAKES ITS WAY TO THE WY BORDER TONIGHT. WINDS ARE ALREADY INCREASING BOTH IN THE SNAKE RIVER VALLEY AND ADJOINING MTNS AND WILL REMAIN BREEZY TO GUSTY UNTIL EARLY WED MORNING. SCATTERED TO NUMEROUS RAINSHOWERS EXPECTED FOR WED WITH TEMPERATURES RUNNING 20 TO 25 DEG COOLER FOR NEXT 48 TO 72 HRS. WARANAUSKAS && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 3 PM THIS AFTERNOON THROUGH 3 AM TONIGHT FOR SNAKE VALLEY ZONES 17...20 AND 21. FLOOD WARNING FOR THE HENRYS FORK NEAR REXBURG UNTIL FURTHER NOTICE. FLOOD WARNING FOR THE HENRYS FORK AT ST. ANTHONY FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING. FLOOD WARNING FOR THE TETON RIVER NEAR ST. ANTHONY FROM WEDNESDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. SEE STATEMENTS FOR ADDITIONAL INFORMATION. &&
Hazardous weather outlook, May 20, 2:30 PM MDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 230 PM MDT TUE MAY 20 2008 IDZ017>025-031-032-211215- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 230 PM MDT TUE MAY 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT. TONIGHT FLOOD WARNINGS ARE IN EFFECT FOR THE HENRYS FORK AND TETON RIVERS DUE TO THE UNSEASONABLY WARM TEMPERATURES OF THE LAST SEVERAL DAYS. A WIND ADVISORY HAS ALSO BEEN POSTED FOR THE SNAKE RIVER VALLEY DUE TO AN APPROACHING COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXPECT COOL AND SHOWERY WEATHER WEDNESDAY THROUGH THE WEEKEND WHICH SHOULD SERVE TO EXACERBATE THE ONGOING RIVER PROBLEMS IN THE SNAKE HIGHLANDS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 6:01 AM MDT | Lake Wind Advisory | PIH | 15 hr | |
| May 21, 10:15 AM MDT | Wind Advisory | PIH | 8 hr |
Nearby
High Wind Warnings in Idaho, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.